SIGN UP

Diarrhoea

Avatar Image
lynbrown | 19:20 Tue 12th Feb 2019 | Body & Soul
15 Answers
I am now in my fourth week, suffering from diarrhoea. I have spoken to two GPs at my surgery but they aren't too bothered. I am getting a colonoscopy on 6th March, investigating erosive gastritis. I was taking Lansoprazole for nausea but its biggest side effect in diarrhoea, so I stopped taking them on Saturday. No luck. I hesitate to leave the house now as I get very little warning. Any advice please?

Answers

1 to 15 of 15rss feed

Best Answer

No best answer has yet been selected by lynbrown. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
" I am getting a colonoscopy on 6th March, investigating erosive gastritis."

Something wrong somewhere as if your statement is correct, they are looking up the wrong end.

Never mind...just drink plenty of water,go to the pharmacist and buy Lomotil, using the lowest dose that stops your diarrhea.
Question Author
You are right sqad. Got muddled. The erosion showed up in December in an endoscopy. This latest procedure is a camera up my bottom, checking whats happening down there. I suspect an Ulcer or worse, the big C. Trying to be sensible.
LOL...Lynne.......doesn't sound like the big C to me.
Going through something similar am taking loperamide but also my chemist has advised to take Dioralyte after each movement as it helps to replace salts and could help to stop dehydration . good luck with it .
Question Author
thanks sqad, I feel better now!
Lyn one of your GPs must have been bothered enough to refer you for a colonoscopy. Try not to panic. Follow the instructions you receive about the preparation, which is unpleasant but not painful.
I wish you well and hope that your fears will be unfounded.
I was in the same boat last year but all was well, eventually
I had diarrhoea for 3 weeks as a reaction to Erythromycin a few years back and found a bottle of Kaolin and Morphine ( over the counter in the chemist) helped control the symptoms.
Question Author
Tilly2, the colostomy was set up weeks ago, prior to the diarrhoea attacks. I have called twice to say I have it, with no let up. I am 75, on insulin and other medicines. I feel they should at least call me in to the surgery. I will try K&M.
I have read through your posts again and you do not say if you were told to try Imodium ( which I was by the doctor I spoke to) and which you can get over the counter. The first lot didn't work for me, so I used the K&M and Dioralyte which weecalf mentioned and which is very important to stop you getting dehydrated for about 10 days. I then tried a 2nd course of Imodium and that stopped it. The K&M gives one a bit more control, so I could risk popping out for an hour or so. I would just check with a pharmacist that it would be OK with your other medication.
Sorry, meant the Imodium would be OK with your other medication.
Question Author
I took Imodium as per instructions last weekend but had an odd reaction. Fainted then spent an hour throwing up. As I had no food inside me, a yellow liquid was all that came up. Blaming the Imodium but could be wrong? Wont risk it again.
Question Author
UPDATE I spoke to a GP just now and asked about taking K&M. She advised against but has prescribed me Codeine, which she says is like the morphine, same plant base (?). Anyway, will try that.
That seems reasonable.........update appreciated.
How difficult for you when so many remedies upset you. It sounds a nightmare. Good luck with the codeine - it can certainly cause constipation!!
Question Author
ANOTHER UPDATE
As reported, I spoke to a GP this morning who prescribed Codeine and urged me to eat as normal a diet at mealtimes as I could. I had the codeine at 3pm, then had smallish but enjoyable portion of Mac and Cheese, followed by small portion of Kefir. I am feeling OK, no real aches in my tummy, no rushing to the loo. I am trying to keep things in perspective but am much happier than previous days. Fingers crossed.

1 to 15 of 15rss feed

Do you know the answer?

Diarrhoea

Answer Question >>